Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 6, 2021, 5:56 PM CDT for Chambers County, Tallapoosa County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 6, 2021, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
Counties Chambers County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 50 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WWUS84 KBMX 062256
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Tue Jul 6 2021
ALZ028-036>038-062345-
Tallapoosa AL-Clay AL-Coosa AL-Chambers AL-
556 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA...CHAMBERS...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alexander City to near Ridge Grove to near
Cusseta. Movement was north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Kellyton, Lafayette,
La Fayette, Jacksons' Gap, New Site, Cusseta, Goldville, Denson,
Sturkie, Trammel Crossroads, Ridge Grove, Buffalo, Hillabee Creek,
Chambers County Lake, Eastern Lake Martin and Fredonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3275 8528 3273 8529 3273 8533 3280 8596
3317 8612 3315 8570 3313 8565 3311 8565
3311 8559 3300 8529 3275 8524
TIME...MOT...LOC 2256Z 167DEG 18KT 3292 8596 3287 8562 3277 8527
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:29 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 6, 2:29 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 229 PM CDT Tue Jul 6 2021 .SHORT TERM... /Updated at 1229 PM CDT Tue Jul 06 2021/ Through Wednesday. Deep tropical moisture continues to spread northward as the old stalled frontal boundary becomes more diffuse across Central Alabama. Numerous showers have developed across the area with some rumbles of thunder mixing in at times with additional daytime heating. A good PWAT gradient currently exists between far north Alabama compared with areas along the Gulf Coast. As we go through the remainder of the day, we'll continue to see showers and storms developing and moving northward. Modifying the 12z KBMX sounding this morning, we should see SBCAPE values between 3000 and 4000 J/kg easily this afternoon. There's enough dry air aloft in the sounding to produce a few storms capable of producing gusty winds. We're already seeing storms over the Florida Panhandle doing just that, moving northward toward Dothan. I wouldn't be surprised to see this initial storm cluster produce a dominant cold pool outflow boundary that will move across the entire southern half of Central Alabama. With that in mind, PoPs have been kept at categorical to likely through 7pm for locations such as Selma to Montgomery to Auburn and points southward. Wind gusts up to 40mph can be expected at times with these storms along with torrential tropical downpours. At least scattered showers can be expected to continue through the evening hours tonight finally diminishing after midnight. Cloud cover is expected to persist overnight with muggy overnight lows. No changes have been made for the forecast on Wednesday with still some uncertainty as to where that subsidence zone will set up on the west side of Elsa. Still, widespread showers and storms can be expected for most folks during the peak heating of the day, very similar to what we're seeing today. 56/GDG .LONG TERM... /Updated at 0150 PM CDT Tue Jul 06 2021/ Wednesday night through Monday. No significant changes to long term forecast. Once Elsa moves off into the Atlantic, an axis of lower 500mb height will remain across Alabama as an northern stream upper short wave trof sinks southward. This will keep Central Alabama in an active convective pattern Thursday and Friday. An upper ridge over the Southwest States will expand eastward by the weekend. This expansion will decrease rain chances and increase daytime temperatures across Central Alabama. 58/rose Previous long-term discussion: /Updated at 0317 AM CDT Tue Jul 06 2021/ Wednesday night through Monday. Extended period of unsettled weather expected through the weekend. Elsa is expected to be lifting quickly to our northeast by Wednesday night and Thursday as the trough slowly moves through the region. The tropical air mass will persist across Central AL through the weekend, leading to diurnal convective activity each day. An upper level low pressure system and associated trough dip into the Upper MS Valley Saturday into Sunday and becomes cut-off as we go into the start of next week. Given moisture in place and the potential for upper shortwaves associated with that trough upstream, it's likely we'll see continued afternoon thunderstorms through Monday as well. Like typical summer days, the location of relative higher rain/thunderstorm chances could shift from day to day depending on lingering boundaries from previous days. Temperatures look to remain near-normal for this time of year with highs in the upper 80s to near 90 and lows int he upper 60s to low 70s. Heat indices will trend upwards as we approach the weekend with afternoon temperatures "feeling" closer to upper 90s and near 100 by Saturday and Sunday. 25/Owen && .AVIATION... 18Z TAF Discussion. SHRA/TSRA will be the primary aviation impacts through the short- term period. Passing SHRA can be expected for northern terminals through 19z, then increasing chances of TSRA later during the afternoon hours. Confidence continues to increase of TSRA impacting MGM and TOI, and have added in a TEMPO group for both of those sites with gusty winds and rapid vis reductions possible. Coverage of showers and storms will decrease overnight, but IFR to MVFR cigs are expected to develop areawide. Those lower cigs will persist well into the morning hours on Wednesday. 56/GDG && .FIRE WEATHER... Scattered to numerous showers and storms each day through the week, mainly in the afternoon and evening. A humid airmass combined with mostly cloudy skies will result in high RH values, even during the daylight hours. 58/rose && .PRELIMINARY POINT TEMPS/POPS... Gadsden 70 83 68 85 69 / 40 70 40 70 40 Anniston 70 84 70 84 71 / 60 60 40 70 40 Birmingham 71 83 70 86 71 / 60 70 50 70 40 Tuscaloosa 72 84 71 87 72 / 50 80 50 70 30 Calera 70 85 71 85 72 / 60 70 40 70 40 Auburn 70 85 69 82 70 / 60 70 40 70 40 Montgomery 72 86 72 88 73 / 60 60 40 70 30 Troy 70 85 71 86 72 / 60 70 40 70 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 6, 3:19 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 319 AM CDT Tue Jul 6 2021 ALZ011>015-017>050-071130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 319 AM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 6, 3:46 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
346 PM CDT Tue Jul 6 2021
ALZ041>045-062130-
Autauga AL-Lowndes AL-Montgomery AL-Macon AL-Elmore AL-
346 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...ELMORE...NORTHEASTERN
LOWNDES...SOUTHWESTERN MACON AND NORTHERN MONTGOMERY COUNTIES UNTIL
430 PM CDT...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Hall to Montgomery to near Hardaway.
Movement was northwest at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Milstead,
Pike Road, Elmore, Coosada, Deatsville, Autaugaville, Shorter,
Franklin, Lowndesboro, Hyundai Motors Of Alabama, Auburn University
In Montgomery, Autauga County Airport, Woodcrest, Waugh and Lagoon
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3253 8688 3270 8641 3257 8589 3250 8589
3249 8583 3230 8579 3229 8588 3230 8590
3229 8590 3222 8655
TIME...MOT...LOC 2046Z 152DEG 21KT 3228 8669 3240 8625 3232 8583
40/SizemoreLocal storm report, Jul 6, 4:02 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST DANNELLY FIELD 32.30N 86.40W
07/06/2021 M46 MPH MONTGOMERY AL ASOS
ASOS STATION KMGM MEASURED 40 KT WIND GUST.
&&
ASSpecial weather statement, Jul 6, 4:28 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
428 PM CDT Tue Jul 6 2021
ALZ035-036-041-043-062215-
Chilton AL-Autauga AL-Coosa AL-Elmore AL-
428 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AUTAUGA...NORTHWESTERN
ELMORE...CHILTON AND SOUTHWESTERN COOSA COUNTIES UNTIL 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santuck to near Marbury to near Vida
Junction. Movement was northwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Millbrook, Clanton, Wetumpka, Jemison, Thorsby, Deatsville,
Maplesville, Billingsley, Vida Junction, Dollar, Gap Of The Mountain,
Santuck, Parnell, Titus, Welona, Ten Cedar Estates, Dexter, Verbena,
Plecher and Speed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3260 8691 3263 8691 3265 8692 3266 8692
3266 8697 3271 8702 3284 8702 3284 8688
3291 8688 3296 8669 3287 8630 3258 8608
3250 8679
TIME...MOT...LOC 2127Z 139DEG 27KT 3260 8610 3268 8642 3259 8677
40/SizemoreSpecial weather statement, Jul 6, 5:14 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Tue Jul 6 2021
ALZ025-034>036-062300-
Chilton AL-Bibb AL-Shelby AL-Coosa AL-
514 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILTON...SOUTHERN
SHELBY...EASTERN BIBB AND NORTHWESTERN COOSA COUNTIES UNTIL 600 PM
CDT...
At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lyle to near Lay Lake Dam to Jemison to
near Lawley to near Talladega National Forest. Movement was north at
25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alabaster, Pelham, Calera, Clanton, Montevallo, Columbiana,
Centreville, Jemison, Thorsby, West Blocton, Maplesville, Wilton,
Dollar, Gap Of The Mountain, American Village, Maylene, Mitchell
Lake, Brierfield Ironworks Park, University Of Montevallo and
Talladega National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3326 8684 3320 8649 3317 8650 3313 8646
3310 8649 3310 8645 3286 8642 3276 8698
3309 8718
TIME...MOT...LOC 2214Z 160DEG 23KT 3290 8638 3294 8655 3295 8672 3289
8690 3282 8702
40/SizemoreSpecial weather statement, Jul 6, 5:21 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Tue Jul 6 2021
ALZ013-015-023-062300-
Fayette AL-Walker AL-Tuscaloosa AL-
521 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...NORTH
CENTRAL TUSCALOOSA AND SOUTHEASTERN FAYETTE COUNTIES UNTIL 600 PM
CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bankhead Lock And Dam, or 18 miles northeast of Holt, moving north at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Oakman, Boley Springs, Bankhead Lock And Dam, Whitson, Wiley, The
Wye, Windham Springs and Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3373 8746 3371 8730 3348 8729 3348 8730
3349 8730 3349 8733 3347 8734 3345 8733
3345 8731 3344 8732 3341 8745 3364 8759
TIME...MOT...LOC 2221Z 164DEG 20KT 3349 8738
40/SizemoreSpecial weather statement, Jul 6, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Tue Jul 6 2021
ALZ028-036>038-062345-
Tallapoosa AL-Clay AL-Coosa AL-Chambers AL-
556 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR TALLAPOOSA...CHAMBERS...
NORTHEASTERN COOSA AND SOUTHERN CLAY COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Alexander City to near Ridge Grove to near
Cusseta. Movement was north at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexander City, Dadeville, Goodwater, Camp Hill, Kellyton, Lafayette,
La Fayette, Jacksons' Gap, New Site, Cusseta, Goldville, Denson,
Sturkie, Trammel Crossroads, Ridge Grove, Buffalo, Hillabee Creek,
Chambers County Lake, Eastern Lake Martin and Fredonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3275 8528 3273 8529 3273 8533 3280 8596
3317 8612 3315 8570 3313 8565 3311 8565
3311 8559 3300 8529 3275 8524
TIME...MOT...LOC 2256Z 167DEG 18KT 3292 8596 3287 8562 3277 8527
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:46 PM CDT | Special Weather Statement | BMX | Autauga, Elmore | 44 min |
| Jul 6, 4:28 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Elmore | 47 min |
| Jul 6, 5:14 PM CDT | Special Weather Statement | BMX | Bibb, Chilton | 46 min |
| Jul 6, 5:21 PM CDT | Special Weather Statement | BMX | Walker | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.